Taper Log: Week One, Day Five – The Tremors Have Returned and They’ve Brought Their Friends

Taper Log: Week One, Day Five – The Tremors Have Returned and They’ve Brought Their Friends

(If you don’t know why I’m sharing my prednisone taper journey you should probably begin HERE.)

This is the fifth day of my 9/8.5 mg taper, my initial try at a taper, and I am unfortunately already experiencing issues.

Photo by Lewis Thomas on Unsplash – not the right sort of log, but this will do for now.
  • Increased fatigue – I expected this, but I didn’t expect what follows, at least not yet.
  • My deep tremor, which had totally disappeared when my last neurologist added Mirapex to my medication arsenal, has returned. This is a core-type tremor that doesn’t go away unless I am asleep. It is not strong, but it is there and constant.
  • My head bob, which also disappeared when we added Mirapex, has returned. While it is not as bad as it can be, it’s bad enough. Thanks.
  • My hand tremors have returned to an annoying but not detrimental extent. They will, however, get in the way of any artwork I do.
  • Jerky motions and twitchy muscles – yes, they have returned too.
  • Raspy, quivering voice – my spouse noticed this earlier today. Dangit.
  • Breathlessness – I remember feeling this before with my deeper tremor, but I’d forgotten how disconcerting it is.

These symptoms might fade over the last few weeks as my body adapts to the new dosage but given my history with prednisone tapers, I’m not very hopeful.

Today was an 8.5 mg day. Tomorrow is a 9 mg day. Maybe tomorrow will be a little better.

When Healthcare Fails

When Healthcare Fails

When doctors fight, the patient falls victim.

Trust takes years to build, seconds to break and forever to repair.

— Dhar Mann

NOTHING IN THIS POST OR ON THIS BLOG SHOULD BE TAKEN AS MEDICAL ADVISE. FOR GOODNESS SAKE, SEEK PROPER MEDICAL ADVICE BEFORE TAPERING, STOPPING, OR OTHERWISE ALTERING YOUR DOSAGE ON ANY MEDICATION.

This won’t be easy but I must begin somewhere, so I’ll begin with the purpose of this blog – prednisone, why I take it, why I was left on the medication for so very long, and why, oh why, I’m having so much trouble coming off the medication now. But first things first. Hi, I’m Jeanne. I’m an author and cover designer. (You can read more about my writing and design on my professional website HERE.) I hold multiple degrees, have taught on both the collegiate and secondary levels, am the parent of three grown children, and have a wonderfully supportive spouse of over seventeen years named Anna.

Seventeen years. This takes us back to 2003 – the year I began taking prednisone for serum-negative Rheumatoid Arthritis. Yes, it helped. It helped wonderfully, and I knew there were a few side effects. That said, no told me the potential risks of long-term usage. No one bothered to say, “Hey, Jeanne. Maybe we should work at getting you off these.” No one bothered. No. One. Bothered. Not for fifteen years.

Read more